Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 22, 2013, 9:09 AM CDT for Rock County, Walworth County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2013, 9:09 AM CDT (14:09 UTC)
- Expired
- Aug 22, 2013, 9:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1034 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:31 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 3:31 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 331 AM CDT THU AUG 22 2013 .TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH MAIN MID/UPPER JET EXTENDS ACROSS SOUTHERN CANADA WITH A LOW AMPLITUDE TROUGH SAGGING SOUTH ACROSS THE NORTHERN GREAT LAKES. SOME WEAK TO MODERATE UPPER DIVERGENCE ACROSS MUCH OF SOUTHERN WISCONSIN THIS MORNING IN THE RIGHT ENTRANCE REGION OF THE JET. THIS RESULTS IN MODERATE 700 MB UPWARD MOTION ACROSS SOUTHERN WISCONSIN INTO MID MORNING. 700 MB FLOW HAS BECOME WEST/NORTHWEST WITH THE JET MAX MOVING ACROSS THE U.P. THIS MORNING. LITTLE IN THE WAY OF ANY CONVERGENCE. 850 MB DEWPOINTS REMAIN HIGH 14.5 CELSIUS ACROSS FAR SOUTHERN WISCONSIN BEFORE DRYING FROM THE NORTH BY NOON. WITH THE SURFACE BOUNDARY CLOSE TO THE WISCONSIN/ILLINOIS BORDER SURFACE DEW POINTS ALSO REMAIN RATHER HIGH...ESPECIALLY IN THE FAR SOUTH INTO THE EARLY AFTERNOON. FORECAST SOUNDINGS SHOW SOME ELEVATED CAPE THIS MORNING...BUT ENOUGH DRYING ABOVE 5 THSD FT TO QUESTION ANY SHOWER/THUNDERSTORM POTENTIAL. WITH HEATING...00Z NAM SOUNDINGS HAVE AROUND 1200 J/KG EXCEPT NEAR LAKE MICHIGAN WHERE MORE EAST WINDS WILL BRING MORE STABLE LOW LEVEL CONDITIONS. HOWEVER EVEN WITH SOME POTENTIAL INSTABILITY...NO LIFTING MECHANISMS TO KEY ON SO SHOWER/THUNDERSTORM POTENTIAL WOULD BE MINIMAL. THERE WILL BE FOG POTENTIAL LATE TONIGHT WITH THE SURFACE HIGH MOVING ACROSS THE WESTERN GREAT LAKES. WITH DEW POINTS DROPPING... FOG POTENTIAL WOULD BE MAINLY IN THE RIVER VALLEYS AND LOW AREAS AND BE MAINLY GROUND FOG. .FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH HIGH PRESSURE CENTERED OVER MICHIGAN WILL BRING A VERY PLEASANT DAY TO SOUTHERN WISCONSIN FRIDAY. EXPECT MOSTLY SUNNY SKIES AND NEAR NORMAL TEMPS. MODELS STILL DEPICT A WEAK SHORTWAVE IN THE AREA SATURDAY INTO SATURDAY NIGHT...BUT STILL LOOKS DRY FOR SOUTHERN WISCONSIN. TEMPS WILL BEGIN TO WARM A BIT...AS AN UPPER RIDGE BUILDS INTO THE AREA. .SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH DRY WEATHER WILL LIKELY CONTINUE SUNDAY WITH THE AXIS OF THE UPPER RIDGE MOVING OVERHEAD. WILL SEE TEMPS CLIMB MORE UNDER THE RIDGE...WITH HIGHS LIKELY HITTING 90 MOST PLACES. MONDAY AND TUESDAY ARE LOOKING PRETTY TOASTY...WITH MODELS IN PRETTY GOOD AGREEMENT IN KEEPING THE RIDGE IN PLACE. WITH 925 MB TEMPS CLIMBING TO THE 27-29C RANGE...COULD SEE HIGHS INTO THE MID 90S BY TUESDAY. COULD SEE A FEW SHOWERS/STORMS MONDAY AND/OR TUESDAY AS A WEAK WAVE OR TWO RIDGE ALONG THE NORTHERN PERIPHERY OF THE RIDGE. LOOKS PRETTY DRY OVERALL THOUGH...SO KEPT POPS LOW AND CONFINED MAINLY TO THE NORTHERN HALF OF THE FORECAST AREA. WENT WITH SOMEWHAT COOLER TEMPS WEDNESDAY...AS THE GFS CONTINUES TO SUGGEST A BACKDOOR COLD FRONT. THE PREVIOUS ECMWF WAS ALSO SHOWING THIS...BUT THE 00Z RUN HAS NOW BACKED OFF...ONLY REALLY COOLING THE NORTHEAST A BIT IN THE AFTERNOON. COULD BE ANOTHER DAY IN THE 90S IF THAT VERIFIES. TAKING A PEEK AHEAD...THE ECMWF AND GFS MAINTAIN THE UPPER RIDGE THROUGH AT LEAST FRIDAY...SO THE HOT TEMPS MAY CONTINUE THROUGH THE REMAINDER OF THE WEEK. && .AVIATION/12Z TAFS/... PATCHY IFR CIGS/FOG MAINLY IN RIVER VALLEYS EARLY THIS MORNING IN ANY CLEARING AREAS. SOME AREAS OF MVFR HAZE/FOG AROUND SUNRISE AND PATCHY SCT-BKN IFR CIGS ALSO POSSIBLE. THEN VFR CONDITIONS EXPECTED TODAY WITH SOME SCATTERED SHOWERS POSSIBLE MAINLY THIS MORNING...IN AREAS SOUTH OF MADISON AND MILWAUKEE NEAR A COLD FRONT THAT WILL PUSH SOUTH INTO NORTHERN ILLINOIS. SCATTERED AFTERNOON CUMULUS EXPECTED LATE THIS MORNING AND AFTERNOON BEFORE WITH A FEW TCU POSSIBLE EXCEPT NEAR LAKE MICHIGAN. IFR/LIFR IN FOG MAINLY IN RIVER VALLEYS AND LOW AREAS AS SURFACE HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES. && .MARINE... EAST/SOUTHEAST WINDS BEHIND DEPARTING THUNDERSTORMS OVER THE SOUTHERN TIP OF LAKE MICHIGAN HAVE CAUSED WINDS/WAVES TO BRIEFLY RISE EARLY THIS MORNING. EAST/NORTHEAST WINDS WILL CONTINUE AND COULD CAUSE WAVES TO APPROACH SMALL CRAFT ADVISORY CONDITIONS BY THIS EVENING. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, Aug 22, 8:19 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 819 AM CDT THU AUG 22 2013 WIZ046-047-051-052-056>060-062>072-231330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 819 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL EXIT SOUTHERN WISCONSIN THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN WISCONSIN IN THE VICINITY OF THE FRONT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE ALONG WITH BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX READINGS ARE EXPECTED TO REACH THE LOWER 90S TO NEAR 100 DEGREE RANGE DURING THE DAYS FROM SUNDAY THROUGH WEDNESDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY..ESPECIALLY TOWARD THE FOND DU LAC AND SHEBOYGAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-231330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 819 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE LATER THIS MORNING. AS WINDS BECOME NORTHEAST...WAVES MAY APPROACH SMALL CRAFT ADVISORY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FROM SUNDAY NIGHT THROUGH TUESDAY MAINLY NORTH OF MILWAUKEE. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Aug 22, 5:16 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 516 AM CDT THU AUG 22 2013 WIZ067-068-221045- GREEN-LAFAYETTE- 516 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM APPROACHING GREEN COUNTY... AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF MONROE...MOVING EAST AT 15 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MONROE AND MONROE AIRPORT BY 545 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
Special weather statement, Aug 22, 7:26 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 726 AM CDT THU AUG 22 2013 WIZ056-062-067-221330- IOWA-LAFAYETTE-SAUK- 726 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORMS MOVING ACROSS LAFAYETTE...IOWA AND SAUK COUNTIES... AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST OF DODGEVILLE TO 32 MILES WEST OF DARLINGTON...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BLACKHAWK LAKE RECREATION AREA AND BELMONT BY 750 AM CDT... MINERAL POINT AIRPORT AND SHULLSBURG BY 800 AM CDT... LONE ROCK AIRPORT AND GOVERNOR DODGE STATE PARK BY 805 AM CDT... DARLINGTON BY 810 AM CDT... SPRING GREEN BY 815 AM CDT... YELLOWSTONE LAKE STATE PARK BY 820 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
Special weather statement, Aug 22, 8:15 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 815 AM CDT THU AUG 22 2013 WIZ056-057-062-063-067-068-221400- COLUMBIA-DANE-GREEN-IOWA-LAFAYETTE-SAUK- 815 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING ACROSS DANE AND GREEN COUNTIES... AT 809 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF SAUK CITY TO 9 MILES SOUTHEAST OF DARLINGTON...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MAZOMANIE AND BLANCHARDVILLE BY 820 AM CDT... MOUNT HOREB AND BLACK EARTH BY 825 AM CDT... CROSS PLAINS BY 830 AM CDT... MONROE AIRPORT AND NEW GLARUS BY 835 AM CDT... VERONA AND MIDDLETON BY 840 AM CDT... WAUNAKEE AND SHOREWOOD HILLS BY 845 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
Special weather statement, Aug 22, 8:49 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 849 AM CDT THU AUG 22 2013 WIZ056>058-062>064-068-069-221445- COLUMBIA-DANE-DODGE-GREEN-IOWA-JEFFERSON-ROCK-SAUK- 849 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORM MOVING INTO JEFFERSON AND ROCK COUNTIES... AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRAIRIE DU SAC TO 5 MILES SOUTH OF VERONA TO 13 MILES SOUTH OF BRODHEAD...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SOME MINOR URBAN FLOODING IS POSSIBLE IN THE MADISON AREA. * THUNDERSTORMS WILL BE NEAR... WAUNAKEE BY 855 AM CDT... MADISON BY 900 AM CDT... DE FOREST AND MADISON TRUAX AIRPORT BY 905 AM CDT... JANESVILLE AIRPORT AND SUN PRAIRIE BY 915 AM CDT... MILTON AND DEERFIELD BY 925 AM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:29 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Waukesha | 31 min |
| Aug 21, 8:59 PM CDT | Special Marine Warning | MKX | 61 min | |
| Aug 22, 10:02 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 43 min |
| Aug 22, 10:23 AM CDT | Special Marine Warning | MKX | 52 min | |
| Aug 22, 11:00 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.